Format

Send to

Choose Destination
See comment in PubMed Commons below
Gastroenterol Hepatol. 2006 Jan;29(1):21-4.

[Acute cholestatic hepatitis after atorvastatin reintroduction].

[Article in Spanish]

Author information

  • 1Servicio de Aparato Digestivo, Hospital Meixoeiro-CHUVI Vigo, Pontevedra, Spain. maria.luisa.decastro.parga@sergas.es

Abstract

Consumption of 3-hydroxy-3-methylglutaryl coenzyme A reductase (HMG-CoA) inhibitors, known as statins, has been associated with elevated transaminase levels but rarely with acute hepatitis. Recently, several cases of acute hepatitis secondary to atorvastatin therapy have been published. We report the case of a 72-year-old man who developed acute cholestatic hepatitis after reinitiating treatment with atorvastatin at a higher dose than that previously prescribed. After treatment discontinuation, the patient made a full recovery, with normalization of clinical and laboratory findings.

PMID:
16393626
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Ediciones Doyma, S.L.
    Loading ...
    Write to the Help Desk